Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having abdominal pain, discomfort in stomach and diarrhea. Suggest some effective medicine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3039 Questions
I have diarrhea from today morning. the out flow is fully watery. no blood or anything.
I have no idea about the reason as i didnt eat out or anything different yesterday. day before yesterday, i had a sanwitch from a coffee shop. Other wise, i had home cooked food only.
My abdomon pains.. I feel uncomfortable in right side of my stomach. I am taking rest in my home and coundnt visit a doctor yet.
Today morning I had, corn flake with milk and cup of orange juice.
Oh yeah.. I am drinking lots of water.
Suggest me medication and what should i do?

Posted Sun, 12 May 2013 in Abdominal Pain
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

The commonest cause of such a n acute diarrhea, not accompanied by any fever and fully watery is usually food intoxication. Its true that you did not eat anything unusual lately, but I guess the sandwich could be a possible cause.

However, lack of fever and a purely watery diarrhea is an indication that its certainly an intoxication. Since its an isolated case, with no other cases reported for now, and the fact you are not vomiting, cholera is not an actual possibility.

Treatment in your case would simply be symptomatic (no real need for antibiotics) and watchful monitoring of how you evolve health wise with time. Its a good thing you started with water. But in this case, a special solution, called the Oral Rehydration Solution is the Gold standard. You put a XXXXXXX in a liter of water and drink as much as 6 liters a day for the first three days, it should be fine. Anti-diarrheal drugs should only be taken if symptoms actually fail to subside.

In case, massive oral dehydration symptoms persist, you start vomiting, you develop fever or you grow very weak, it might be necessary for you to contact your family physician or emergency room. If not, its but usual that in the next 2 to 3 days, you health condition should become stable.

Thanks and hope this helps, as I wish you the best of health.

Best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Having abdominal pain, discomfort in stomach and diarrhea. Suggest some effective medicine 1 hour later
Thanks for the response.

Now I feel fever. It was not in the morning. It developed in the noon.
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

Onset of fever might require you to get consulted by your presence of a combatant bacterial infection, or another source of infection that could indirectly be causing symptoms.

A complete blood count shall be necessary to evaluate the number of white blood cells. The infection can be ruled in with the white blood cell count, a bacterial component if raised, and markers of inflammation like C reactive protein, CrP would also be raised. A clinical evaluation coupled with these simple tests could give a deeper look inside, permit earlier treatment to avoid any complications if any. This will help us in deciding whether antibiotics are needed at this point or not.

I suggest you consult your primary care physician or emergency room for early clinical reevaluation.

Thanks and best regards as I wish you good health.

Luchuo, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor